Alert archive / Louisiana / River Flood Warnings in 2017

River Flood Warning 114, NWS Lake Charles, LA

August 28, 2017Allen Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Aug 28, 2017, 2:26 PM CDT for Allen Parish, Louisiana. It took effect at Aug 31, 2017, 9:03 AM CDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Aug 28, 2017, 2:26 PM CDT (19:26 UTC)
In effect from
Aug 31, 2017, 9:03 AM CDT
Expired
Sep 5, 2017, 10:43 AM CDT
In force
5 days
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Allen Parish, LA

The radar

The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River near Oakdale (OKDL1).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08013250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Aug 28, 1:39 PM CDT, 47 minutes earlier.

Area forecast discussion, Aug 28, 1:39 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
139 PM CDT Mon Aug 28 2017

.AVIATION...
Storms moving onshore of southeast Texas and southern Louisiana
this afternoon. Ceilings... heights... and vsby to vary in and
around storms through the afternoon into the evening hours.

&&

.PREV DISCUSSION... /issued 1113 AM CDT Mon Aug 28 2017/

DISCUSSION...
Per coordination with NHC, tropical storm warning/watch were
issued from Intracoastal City wwd as Harvey is now forecast to
make another landfall near High Island Wednesday morning.

No changes to inherited forecasts this morning.

25

PREV DISCUSSION... /issued 647 AM CDT Mon Aug 28 2017/

AVIATION...

Rainbands associated with Tropical Storm Harvey will continue to
progress to the ENE across the region throughout today. This will
result in light to moderate rain prevailing with TEMPO periods of
heavier rain resulting in reduced visibilities and ceilings.
MVFR/IFR ceilings are expected through the morning hours for all
area TAF sites with TEMPO IFR/LIFR within the steadier rain bands.
Easterly winds will remain elevated with sustained winds of 15-20
knots and gusts up to 30 knots.

PREV DISCUSSION... /issued 540 AM CDT Mon Aug 28 2017/

DISCUSSION...
Weather map shows the center of Tropical Storm Harvey across
Matagorda Bay, continuing to move slowly southeast. However, most
of the weather is concentrated in one long feederband coming off
the Gulf, with very heavy rainfall across the coastal waters and
coastal counties and parishes of SW LA/SE TX. Also, multiple cells
with rotation have prompted multiple special marine warnings,
severe and tornado warnings across these areas. Further inland,
moderate to heavy rainfall continues, becoming more stratiform
rainfall further inland across SE TX and C LA.

Unfortunately, the threat of heavy rainfall is very high across SE
TX/SW LA through Tuesday, with the Weather Prediction Center
continuing a High Risk of Excessive Rainfall for today and
Tuesday. For this morning, generalized 3-4 inches of rainfall
across SE TX since midnight, with 1-2 inches for Calcasieu parish.
With the conveyer belt of moisture continuing northward, additional
areal rainfall amounts of 10 to 15 inches is expected across
Southeast Texas and Southwest Louisiana, with 5 to 10 inches
expected across Central and South Central Louisiana through
Thursday afternoon. This is due to Tropical Storm Harvey moving slowly
and eventually lifting north northeast across Southeast and East
Texas during this time. For this, continuing the Flash Flood
Watch for entire area through Thursday afternoon.

With the prolong east to southeasterly fetch over the Gulf, minor
coastal flooding will be possible around the times of high tide,
with levels expected 1 to 2 feet above normal astronomical levels.
For this, a coastal flood advisory is issued for Jefferson county,
Calcasieu and Vermilion parishes.

By Friday and the remainder of the Labor Day weekend, chances of
showers and thunderstorms will gradually decrease, but stay
elevated as the area remains in a moist and unstable southerly
flow off the Gulf.

DML

MARINE...
Elevated winds and rough seas will continue through mid week as
Harvey moves slowly just off the upper Texas coast. In addition
several days of widespread showers and thunderstorms are expected.
Some of the storms west of Cameron may be rotating and produce
brief waterspouts through tonight. Please see advisories from the
National Hurricane Center for more information and further
forecasts on Harvey.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  70  81  72  83 /  60  50  70  80
LCH  74  82  75  83 / 100 100 100 100
LFT  73  83  75  85 /  90 100  90 100
BPT  74  81  75  82 / 100 100 100 100

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday evening for LAZ027>033-
     041>045-052>055-073-074.

     Tropical Storm Watch for LAZ052-074.

     Tropical Storm Warning for LAZ073.

TX...Flash Flood Watch through Thursday evening for TXZ180-201-215-
     216-259>262.

     Tropical Storm Warning for TXZ215.

GM...Tropical Storm Watch for GMZ452-472.

     Small Craft Advisory until 7 AM CDT Wednesday for GMZ435-455-475.

     Tropical Storm Warning for GMZ430-432-450-470.

&&

AVIATION...19
Hazardous weather outlook, Aug 28, 6:35 AM CDT, 7 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
635 AM CDT Mon Aug 28 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
291200-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
635 AM CDT Mon Aug 28 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
Heavy rainfall from slowly moving Tropical Storm Harvey along the
Texas coast will produce several rounds of training showers and
thunderstorms across Southeast Texas, Central and Southern
Louisiana. A flash flood watch for the entire area continues.

The prolonged east to southeast winds will lead to minor coastal
flooding across Southeast Texas and Southwestern Louisiana.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Continued heavy rainfall from Tropical Storm Harvey will continue
through Thursday. The chances of precipitation will slowly diminish
Friday into the Labor Day weekend and the entire system moves
further inland and weakens.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be required.

GMZ430-432-435-450-452-455-470-472-475-291200-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
635 AM CDT Mon Aug 28 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
Tropical Storm Harvey along the Texas coast will continue to
produce prolonged moderate to strong east to southeast winds and
elevated seas, along with several rounds of training showers and
thunderstorms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Continued elevated winds and seas will continue as Tropical Storm
Harvey slowly moves into Southeast Texas by late Wednesday and
Thursday. The chances of precipitation will slowly diminish
Friday into the Labor Day weekend and the entire system moves
further inland and weakens.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be required.

In the hours before

Local storm report, Aug 28, 9:52 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
952 AM CDT MON AUG 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 AM     TSTM WND DMG     CALL                    30.61N 93.87W
08/28/2017                   NEWTON             TX   LAW ENFORCEMENT

            SHERIFFS DEPT REPORTS TREE DOWN.

&&

MOGGED
Local storm report, Aug 28, 10:47 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1047 AM CDT MON AUG 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     TORNADO          1 NNE EGAN              30.25N 92.50W
08/28/2017                   ACADIA             LA   PUBLIC

            MINOR PROPERTY DAMAGE.

&&
Local storm report, Aug 28, 10:58 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1058 AM CDT MON AUG 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 AM     FLASH FLOOD      1 SSW ORANGE            30.09N 93.77W
08/28/2017                   ORANGE             TX   NEWSPAPER

            FLOODING OF BUSINESSES SEEN FROM THE MEDIA.

&&
Local storm report, Aug 28, 12:30 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1230 PM CDT MON AUG 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 PM     TSTM WND DMG     ST. MARTINVILLE         30.12N 91.83W
08/28/2017                   ST. MARTIN         LA   LAW ENFORCEMENT

            SHERIFFS DEPT REPORTS TREES DOWN ON CATAHOULA HWY NEAR ST
            MARTINVILLE.

&&

MOGGED
Local storm report, Aug 28, 1:42 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
142 PM CDT MON AUG 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      2 N LAKE CHARLES        30.24N 93.20W
08/28/2017                   CALCASIEU          LA   INSURANCE CO

            MULTIPLE I-10 ON/OFF RAMPS FLOODED.

&&

RACKLEY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 7:02 PM CDTSpecial Marine WarningLCH43 min
Aug 27, 7:07 PM CDTSpecial Marine WarningLCH53 min
Aug 27, 7:28 PM CDTSpecial Marine WarningLCH62 min
Aug 27, 7:41 PM CDTSpecial Marine WarningLCH49 min
Aug 27, 8:00 PM CDTSpecial Marine WarningLCH60 min
Aug 27, 8:18 PM CDTSpecial Marine WarningLCH57 min
Aug 27, 8:31 PM CDTRiver Flood WarningLCHBeauregard7 days
Aug 27, 8:31 PM CDTRiver Flood WarningLCHRapides12 days
Aug 27, 8:31 PM CDTRiver Flood WarningLCHAllen, Jefferson Davis11 days
Aug 27, 8:31 PM CDTRiver Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis8 days
Aug 27, 8:31 PM CDTRiver Flood WarningLCHVernon9 days
Aug 27, 8:50 PM CDTSpecial Marine WarningLCH55 min
Aug 27, 9:00 PM CDTSpecial Marine WarningLCH60 min
Aug 27, 9:21 PM CDTSpecial Marine WarningLCH54 min
Aug 27, 9:43 PM CDTSpecial Marine WarningLCH62 min
Aug 27, 10:06 PM CDTSpecial Marine WarningLCH54 min
Aug 27, 10:31 PM CDTRiver Flood WarningLCHLafayette, Vermilion11 days
Aug 27, 10:44 PM CDTSpecial Marine WarningLCH61 min
Aug 27, 11:03 PM CDTSpecial Marine WarningLCH57 min
Aug 27, 11:43 PM CDTSpecial Marine WarningLCH32 min
Aug 27, 11:48 PM CDTTornado WarningLCHCameron27 min
Aug 27, 11:50 PM CDTSpecial Marine WarningLCH55 min
Aug 27, 11:58 PM CDTFlash Flood WarningLCHBeauregard, Calcasieu, Cameron, Jefferson Davis8 hr
Aug 28, 12:19 AM CDTTornado WarningLCHCameron26 min
Aug 28, 12:22 AM CDTSpecial Marine WarningLCH23 min
Aug 28, 12:44 AM CDTSpecial Marine WarningLCH2 hr
Aug 28, 12:45 AM CDTSpecial Marine WarningLCH60 min
Aug 28, 12:52 AM CDTSpecial Marine WarningLCH53 min
Aug 28, 12:55 AM CDTSpecial Weather StatementLCHVermilion50 min
Aug 28, 1:40 AM CDTSevere Thunderstorm WarningLCHCameron65 min
Aug 28, 1:46 AM CDTSpecial Marine WarningLCH89 min
Aug 28, 1:53 AM CDTSpecial Marine WarningLCH67 min
Aug 28, 2:36 AM CDTSpecial Weather StatementLCHJefferson Davis39 min
Aug 28, 2:55 AM CDTSpecial Marine WarningLCH50 min
Aug 28, 3:19 AM CDTSpecial Weather StatementLCHCalcasieu41 min
Aug 28, 4:00 AM CDTSpecial Marine WarningLCH60 min
Aug 28, 4:23 AM CDTSpecial Marine WarningLCH67 min
Aug 28, 5:00 AM CDTCoastal Flood AdvisoryLCHCameron9 hr
Aug 28, 5:05 AM CDTSpecial Marine WarningLCH115 min
Aug 28, 5:10 AM CDTSevere Thunderstorm WarningLCHCameron35 min
Aug 28, 6:19 AM CDTSpecial Marine WarningLCH116 min
Aug 28, 6:53 AM CDTTornado WarningLCHAcadia37 min
Aug 28, 7:34 AM CDTFlash Flood WarningLCHAcadia5 hr
Aug 28, 7:43 AM CDTTornado WarningLCHAllen, Jefferson Davis47 min
Aug 28, 7:52 AM CDTTornado WarningLCHCameron, Vermilion38 min
Aug 28, 7:54 AM CDTFlash Flood WarningLCHBeauregard, Calcasieu, Cameron, Jefferson Davis11 hr
Aug 28, 8:14 AM CDTFlash Flood WarningLCHAllen, Beauregard, Jefferson Davis, Vernon11 hr
Aug 28, 8:27 AM CDTTornado WarningLCHCameron, Vermilion33 min
Aug 28, 8:28 AM CDTTornado WarningLCHCameron, Vermilion32 min
Aug 28, 8:31 AM CDTTornado WarningLCHAllen29 min
Aug 28, 8:40 AM CDTTornado WarningLCHIberia, St. Mary35 min
Aug 28, 9:00 AM CDTTornado WarningLCHCalcasieu17 min
Aug 28, 9:06 AM CDTSpecial Marine WarningLCH54 min
Aug 28, 9:18 AM CDTRiver Flood WarningLCHBeauregard, Vernon10 days
Aug 28, 9:28 AM CDTFlash Flood WarningLCHAllen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon6 hr
Aug 28, 9:37 AM CDTFlash Flood WarningLCHAcadia, Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary and 1 more13 hr
Aug 28, 10:20 AM CDTTropical Storm WatchLCHCameron6 hr
Aug 28, 10:20 AM CDTTropical Storm WarningLCHCameron, Saint Martin58 hr
Aug 28, 10:31 AM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry5 days
Aug 28, 10:31 AM CDTRiver Flood WarningLCHAllen7 days
Aug 28, 10:36 AM CDTSpecial Marine WarningLCH54 min
Aug 28, 11:28 AM CDTSpecial Marine WarningLCH62 min
Aug 28, 11:45 AM CDTTornado WarningLCHSaint Martin30 min
Aug 28, 12:05 PM CDTTornado WarningLCHIberia, Saint Martin, St. Mary25 min
Aug 28, 12:24 PM CDTTornado WarningLCHSaint Martin36 min
Aug 28, 12:27 PM CDTSpecial Marine WarningLCH63 min
Aug 28, 12:58 PM CDTTornado WarningLCHSaint Martin, St. Mary32 min
Aug 28, 1:02 PM CDTSpecial Marine WarningLCH13 min
Aug 28, 1:02 PM CDTTornado WarningLCHCameron28 min
Aug 28, 1:14 PM CDTSpecial Marine WarningLCH16 min
Aug 28, 1:21 PM CDTSpecial Marine WarningLCH24 min
Aug 28, 2:26 PM CDTRiver Flood WarningLCHAllen11 days
Aug 28, 2:26 PM CDTRiver Flood WarningLCHCalcasieu13 days
Aug 28, 3:31 PM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin3 days
Aug 28, 4:10 PM CDTSpecial Weather StatementLCHJefferson Davis65 min
Aug 28, 4:15 PM CDTStorm Surge WatchLCHCameron51 hr
Aug 28, 4:20 PM CDTTornado WarningLCHCalcasieu, Cameron, Jefferson Davis25 min
Aug 28, 4:25 PM CDTSpecial Marine WarningLCH20 min
Aug 28, 4:45 PM CDTTornado WarningLCHCameron30 min
Aug 28, 5:02 PM CDTSpecial Marine WarningLCH43 min

Nearby

River Flood Warnings in Louisiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.